Hail, Stone
- When
- August 15, 5:45 PM CST to 5:47 PM CST
- Where
- Stone County, 5 mi NE of Perkinston
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.833, -89.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 15, 2:25 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT TUE AUG 15 2006 .SHORT TERM...(TONIGHT AND WEDNESDAY). A WEAK FRONT STRETCHING FROM EAST TO WEST ACROSS CENTRAL PARTS OF AL AND MS WILL DRIFT SLOWLY SOUTH AND BECOME DIFFUSE NORTH OF THE CWFA THROUGH TUESDAY. SOUTH OF THE FRONT DEEP LAYERED MOISTURE COMBINED WITH CAPES RANGING FROM 2000 TO 3000 J/KG AND MARGINAL LAPSE RATES WILL HELP GIVE WAY TO MORE SCATTERED THUNDERSTORMS THIS EVENING AND WEDNESDAY...WITH BETTER COVERAGE AND A FEW STRONGER STORMS MOSTLY OVER INLAND SECTIONS OF AL AND MS DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH PWS STILL AROUND 2 INCHES AND MOVEMENT GENERALLY TO THE SOUTH AT 5 TO 10 MPH SOME MINOR FLOODING WITH SOME OF THE STRONGER STORMS WILL BE POSSIBLE. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL CANT BE RULED OUT...AGAIN MOSTLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. FOR TEMPS WILL CONTINUE TO STAY CLOSE WITH THE CURRENT MAV GUIDANCE THROUGH WEDNESDAY NIGHT. /32 && .LONG TERM...(THURSDAY THROUGH TUESDAY). INCREASED LOW TO MID LEVEL MOISTURE GENERALLY FROM THE EAST AND SOUTH WILL HELP AID IN THE DEVELOPMENT OF MORE SCATTERED THUNDERSTORMS FOR MUCH OF THE CWFA THROUGH EARLY NEXT WEEK. AS NORMAL FOR THIS TIME OF THE YEAR THE BEST CHANCE FOR THUNDERSTORMS NEAR THE COAST AND OFFSHORE WILL BE DURING THE LATE NIGHT AND EARLY MORNING HOURS TRANSITIONING INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS. HEAVIER RAINFALL AMOUNTS WITH THE POSSIBILITY OF STRONG DOWNBURST WINDS AND LARGE HAIL WILL MOSTLY OCCUR DURING THE AFTERNOON OR EARLY EVENING HOURS MAINLY DUE TO MAX HEATING. OTHERWISE...LITTLE CHANGE ON A LARGER OR SYNOPTIC SCALE IS EXPECTED AT THIS TIME. AS FOR TEMPS WILL CONTINUE TO USE CURRENT 00Z MEX GUIDANCE FOR NOW. /32 && .MARINE...CURRENT SFC MAP INDICATES A WEAK INVERTED TROF OVER THE EASTERN GULF...AND MODELS INDICATE ANOTHER INVERTED TROF TO MOVE WEST ACROSS THE GULF BY THURSDAY. EACH OF THESE FEATURES WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS THROUGH MOST OF THIS WEEK. OTHERWISE...GENERALLY EXPECT A HIGH PRESSURE RIDGE TO CONTINUE OVER THE MARINE AREA INTO THE EARLY PART OF NEXT WEEK. EXPECT LITTLE CHANGE IN WINDS AND SEAS THROUGH THE PERIOD...BUT BOTH WILL CONTINUE TO BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. /12 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 92 75 93 / 30 40 30 40 PENSACOLA 77 88 76 89 / 40 50 30 40 DESTIN 77 88 77 89 / 40 50 30 50 EVERGREEN 73 92 72 93 / 40 40 30 30 WAYNESBORO 74 96 73 94 / 40 40 20 30 CAMDEN 74 97 73 94 / 40 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 15 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE LATE MORNING AND THROUGH THE AFTERNOON HOURS TODAY. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY...SOME ISOLATED SEVERE STORMS COULD OCCUR...AND MANY OF THE STORMS COULD BE STRONG... PRODUCING FREQUENT AND DANGEROUS LIGHTNING STRIKES...GUSTY WINDS AROUND 45 TO 50 MPH...AND HEAVY RAINS TOTALING 2 TO 3 INCHES PER HOUR. THE HEAVY RAINS FROM THESE STORMS COULD PRODUCED LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT TUE AUG 15 2006 ALZ051-053>058-152345- CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX-CHOCTAW- INCLUDING THE CITIES OF...BUTLER...CAMDEN...GROVE HILL AND LUVERNE... 600 PM CDT TUE AUG 15 2006 ... A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX AND CHOCTAW COUNTIES... AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LUVERNE TO BUTLER...AND MOVING SOUTH AT 25 MPH. STRONG OUTFLOW WINDS AHEAD OF OF THE MAIN CLUSTER OF THUNDERSTORMS ARE RACING SOUTH AT 40 MPH ACROSS THE AREA. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... VREDENBURGH...THOMASVILLE...WOODS BLUFF...TURKESTAN...BRANTLEY... WIMBLY...WOMACK HILL AND TOXEY THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 81 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530247.